Oklahoma, 2009High Wind and Strong Wind in Oklahoma, April 9, 2009
April 9, 2009 · NWS OUN · 50 events in 28 counties and zones
A strong surface low pressure system moved across northern Oklahoma, a trailing cold front to the west and a dry line across the south. By early evening, the dry line was located over parts of central and southern Oklahoma.
Every event with a place to put it; 50 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong surface low pressure system moved across northern Oklahoma, a trailing cold front to the west and a dry line across the south. By early evening, the dry line was located over parts of central and southern Oklahoma. Very dry air had overspread the region behind the dry line, with Red Flag conditions rapidly developing. Relative humidity values were in the 5 to 15% range, and southwest to west winds were sustained over 30 mph with gusts over 40 mph. As the cold front moved southeast, winds shifted around to the northwest and winds gusted well over 50 mph at times. Numerous, large grass fires developed, with several structures burned. The wind shifts made fire fighting efforts difficult for several hours. The most costly fire occurred in the Midwest City area, with several homes burning to the ground. The strong winds finally died down during the mid to late evening hours. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 9, 11:48 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 9, 11:48 AM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT THU APR 9 2009
.AVIATION...
A STRONG STORM SYSTEM CENTERED OVER NORTHWEST OKLAHOMA WILL CAUSE
STRONG WINDS... AREAS OF BLOWING DUST... WIND SHIFTS... AND
OVERNIGHT IFR CONDITIONS AS IT MOVES EAST THROUGH TONIGHT.
THUNDERSTORMS IN THE AREA OF KPNC THIS AFTERNOON AND EVENING MAY
BE SEVERE. ISOLATED VERY STRONG WIND GUSTS AROUND 50 KT WILL BE
POSSIBLE THIS AFTERNOON AT KGAG AND KWWR AS RAIN FROM SCATTERED
SHOWERS AND VIRGA FALLS INTO VERY DRY AIR... AND COMBINES WITH AN
ALREADY FAIRLY STRONG GRADIENT FLOW.
&&
.PREV DISCUSSION... /ISSUED 1105 AM CDT THU APR 9 2009/
UPDATE...
INITIALLY MID-LEVEL ECHOES IN THE SOUTH CENTRAL AND SOUTHEAST THIS
MORNING HAVE EVOLVED INTO MORE WIDESPREAD SHOWERS ACROSS THE
SOUTHEAST THIS MORNING AS BETTER LOW-LEVEL MOISTURE IS
ENCOUNTERED. DRYLINE IS MOVING THROUGH THE WESTERN PORTION OF THE
AREA USHERING IN DRY LOW-LEVEL AIR. THE WINDS HAVE INCREASED
SIGNIFICANTLY IN WEST TEXAS AND WILL LIKELY INCREASE BEHIND THE
DRYLINE TODAY ACROSS WESTERN SECTIONS OF THE CWA.
HAVE MADE UPDATES TO INCREASE POPS SOUTHEAST THIS MORNING... AND
HAVE ADJUSTED FORECAST MAX TEMPERATURES UP IN THE NORTHWEST WHERE
SIGNIFICANT WARMING IS OCCURRING BEFORE COLD FRONT MOVES IN.
PREV DISCUSSION... /ISSUED 620 AM CDT THU APR 9 2009/
AVIATION...
/12Z/...SFC LOW WILL DEEPEN AND MOVE ACROSS NORTHERN OK... WITH A
DRYLINE QUICKLY MOVING EAST TODAY AND A COLD FRONT MOVING ACROSS
THE AREA THIS AFTERNOON AND TONIGHT. STRONG W TO SW WINDS
EXPECTED BEHIND THE DRYLINE WITH WINDS SHIFTING TO THE N AND NW
BEHIND THE COLD FRONT. SOME SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS NORTHERN OK. BLDU
BEHIND THE DRYLINE COULD REDUCE VISIBILITIES. MVFR CLOUDS WILL BE
POSSIBLE BEHIND THE FRONT ACROSS PORTIONS OF NORTH AND CENTRAL OK
THIS AFTN/TONIGHT.
PREV DISCUSSION... /ISSUED 329 AM CDT THU APR 9 2009/
DISCUSSION...
LOW PRESSURE WILL DEEPEN OVER THE FA TODAY LEADING TO VERY WINDY
CONDITIONS ACROSS MUCH OF THE FA. WILL CONT WITH WIND ADVSY BUT
STARTED EARLIER AND ADDED A FEW MORE COUNTIES TO EASTERN EDGE. AN
AREA OF HIGH WINDS MAY DEVELOP LATER TODAY BUT SOME UNCERTAINTY ON
IF AND WHERE THAT WOULD HAPPEN SO WILL JUST HAVE THE WIND ADVSY FOR
NOW AND DAY SHIFT CAN MONITOR WIND SPEED TRENDS. A DRYLINE WILL
QUICKLY PUSH EAST ACROSS THE AREA TODAY. A COLD FRONT WILL THEN MOVE
ACROSS THE AREA LATER TODAY AND TONIGHT. THE VERY DRY AIR... WARM
TEMPS... AND VERY WINDY CONDITIONS WILL COMBINE TO INCREASE WILDFIRE
POTENTIAL TO EXTREME LEVELS. WILL KEEP CURRENT RED FLAG WARNING AND
CONVERT REST OF FIRE WX WATCH TO A WARNING EXCEPT FOR FAR NW
COUNTIES. RH IS NOT EXPECTED TO DROP BELOW 20 PERCENT AS FRONT WILL
MOVE INTO THE AREA BRINGING SOME MOISTURE TO THE AREA. THE VERY
WINDY CONDITIONS WILL ALSO CAUSE SOME BLOWING DUST IN PORTIONS OF
THE FA THIS AFTN WHICH MAY REDUCE VISIBILITIES IN SOME LOCATIONS.
SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF NORTHERN AND CENTRAL OK NEAR THE SFC LOW
AND BEHIND THE COLD FRONT.
RAIN CHANCES WILL RETURN SATURDAY AFTN AS WAA BEGINS TO DEVELOP
AHEAD OF THE NEXT UPR SYSTEM IN WESTERN PORTIONS OF THE FA. PRECIP
CHANCES WILL INCREASE AND SPREAD ACROSS THE FA SAT NIGHT AND
CONTINUE THROUGH MONDAY AS THE UPR SYSTEM APPROACHES AND MOVES
ACROSS THE SOUTHERN PLAINS. THIS SYSTEM MAY PROVIDE SOME SIGNIFICANT
AND MUCH NEED RAINFALL TO PORTIONS OF THE FA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 60 40 65 / 10 0 0 10
HOBART OK 41 61 40 62 / 10 0 10 30
WICHITA FALLS TX 46 67 43 66 / 10 0 0 30
GAGE OK 37 59 36 61 / 10 0 10 20
PONCA CITY OK 41 57 36 65 / 40 10 0 10
DURANT OK 47 65 46 72 / 10 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ011>048-
050>052.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR OKZ004>006-
009>031-033>042-044>047-050-051.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
&&
26/23/23Hazardous weather outlook, Apr 9, 11:00 AM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT THU APR 9 2009
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT THU APR 9 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF NORTH CENTRAL OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTHEAST OF A LINE EXTENDING FROM
ALVA TO POND CREEK TO PERRY... TO STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THIS AFTERNOON
TO MID EVENING.
IMPACTS...
WHILE THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL TO NEAR
THE SIZE OF HALF DOLLARS AND STRONG WIND GUSTS TO AROUND 65 MPH...
THERE WILL ALSO BE A SMALL POSSIBILITY FOR AN ISOLATED TORNADO.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE SOUTHERN
PLAINS TODAY AND THIS EVENING. AT THE SURFACE... A LOW PRESSURE
CENTER WILL MOVE ACROSS NORTHERN OKLAHOMA TODAY WITH A DRYLINE
TRAILING SOUTHWARD FROM THE LOW AND INTO NORTH TEXAS. AS THE DRYLINE
MOVES INTO EASTERN OKLAHOMA BY LATE THIS AFTERNOON... THE LOW LEVEL
MOISTURE WILL BE REPLACED BY MUCH DRIER AIR... THEREBY REDUCING
THE CHANCE FOR STORMS ACROSS CENTRAL AND SOUTHERN OKLAHOMA... AND
WESTERN NORTH TEXAS. HOWEVER... LOW LEVEL MOISTURE MAY WRAP AROUND
THE NORTH SIDE OF THE SURFACE LOW INTO NORTH CENTRAL OKLAHOMA. AS
THE STRONG UPPER SYSTEM APPROACHES THIS AREA... IT WILL INCREASE THE
VERTICAL WIND SHEAR... WHICH COMBINED WITH MODERATE INSTABILITIES...
COULD RESULT IN A FEW SEVERE STORMS.
POTENTIAL LIMITING FACTORS FOR SEVERE WEATHER INCLUDE THE RATHER
LIMITED QUALITY OF THE LOW LEVEL MOISTURE THAT WILL BE AVAILABLE FOR
THE STORM SYSTEM. THERE IS ALSO THE POSSIBILITY THAT THE SURFACE LOW
MAY TRACK FARTHER NORTH ACROSS KANSAS... RESULTING IN DRIER AIR
SPREADING INTO NORTH CENTRAL OKLAHOMA.
A FEW STORMS WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF NORTHERN
OKLAHOMA THIS AFTERNOON AND EVENING AS MOISTURE INCREASES BEHIND THE
COLD FRONT WHILE THE UPPER STORM SYSTEM PASSES OVERHEAD. ALTHOUGH
INSTABILITIES ARE NOT EXPECTED TO BE SUFFICIENT IN THESE AREAS FOR
SEVERE STORMS... SOME SMALL HAIL AND BRIEF STRONG WIND GUSTS COULD
OCCUR.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL CAUSE VERY
HIGH TO EXTREME FIRE DANGER BEHIND THE DRYLINE ACROSS A LARGE PART
OF THE AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
IN ADDITION...STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS
CONDITIONS FOR PARTS OF THE AREA. A WIND ADVISORY IS ALSO IN EFFECT
FOR MUCH OF THE AREA. PLEASE REFER TO THE LATEST VERSION OF THIS
PRODUCT FOR MORE INFORMATION.
BLOWING DUST WILL ALSO BE POSSIBLE THIS AFTERNOON MAINLY ACROSS
PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... POSSIBLY
CAUSING RESPIRATORY PROBLEMS FOR SOME PEOPLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM IS FORECAST TO APPROACH THE REGION BY LATE IN
THE WEEKEND... PROVIDING A BETTER CHANCE OF MORE WIDESPREAD RAIN AND
THUNDERSTORMS. CURRENT FORECAST INFORMATION INDICATES THAT MANY
AREAS COULD SEE ONE TO TWO INCHES OF RAINFALL... WITH ISOLATED
HEAVIER AMOUNTS POSSIBLE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
FRIDAY APRIL 10.In the hours before
Special weather statement, Apr 9, 11:21 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1221 PM CDT THU APR 9 2009
OKZ046-091800-
CARTER OK-
1221 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY.
A DRYLINE WAS LOCATED FROM NEAR LINDSAY TO VELMA TO LOCO AT 1215
PM...MOVING EAST AT 25 MPH. THIS DRYLINE WILL MOVE INTO THE AREA
NEAR TATUMS IN NORTHWEST CARTER COUNTY BETWEEN 1245 PM AND 1255 PM.
SOUTH WINDS OF 20 MPH WILL SHIFT TO SOUTHWEST AT 25 TO 35 MPH WITH
GUSTS OVER 40 MPH AS THE DRYLINE MOVES THROUGH THE AREA. HUMIDITY
WILL ALSO QUICKLY DECREASE TO LESS THAN 15 PERCENT.
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE FIRE
CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION.
..SPEG.
Special weather statement, Apr 9, 11:35 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1235 PM CDT THU APR 9 2009
TXZ085-086-088>090-091800-
WILBARGER TX-WICHITA TX-CLAY TX-ARCHER TX-BAYLOR TX-
1235 PM CDT THU APR 9 2009
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...CLAY...
WICHITA AND WILBARGER COUNTIES.
SOUTHWEST TO WEST WINDS WILL INCREASE ACROSS NORTH TEXAS EARLY THIS
AFTERNOON. WINDS GUSTING TO 50 MPH OR GREATER WILL BE POSSIBLE
THROUGH THE AFTERNOON.
THIS INCREASE IN WIND SPEEDS WILL AFFECT FIRE FIGHTING EFFORTS.
PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS CHANGE IN WIND SPEEDS.
Local storm report, Apr 9, 12:39 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
139 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM NON-TSTM WND GST 7 SSW FORT COBB 35.01N 98.49W
04/09/2009 M56 MPH CADDO OK EMERGENCY MNGR
MEASURED ON A PRIVATE WEATHER STATION.
&&
LAMERSLocal storm report, Apr 9, 12:57 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
157 PM CDT THU APR 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM NON-TSTM WND GST DUNCAN 34.50N 97.96W
04/09/2009 M55 MPH STEPHENS OK TRAINED SPOTTER
MEASURED ON THE NORTHEAST SIDE OF DUNCAN.
&&
LAMERSHigh Wind, Roger Mills
- When
- April 9, 1:10 PM CST
- Where
- Roger Mills forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
The wind gust was measured six miles southwest of Cheyenne.
High Wind, Roger Mills
- When
- April 9, 1:25 PM CST
- Where
- Roger Mills forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
The wind gust was measured six miles southwest of Cheyenne.
High Wind, Beckham
- When
- April 9, 1:25 PM CST
- Where
- Beckham forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
The wind gust was measured four miles east-southeast of Erick.
High Wind, Ellis
- When
- April 9, 1:30 PM CST
- Where
- Ellis forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
The wind gust was measured eight miles west-southwest of Arnett.
High Wind, Harmon
- When
- April 9, 1:35 PM CST
- Where
- Harmon forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
The wind gust was measured three miles west of Gould.
High Wind, Custer
- When
- April 9, 1:35 PM CST
- Where
- Custer forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
The wind gust was measured five miles southwest of Butler.
High Wind, Washita
- When
- April 9, 1:44 PM CST
- Where
- Washita forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
The wind gust was measured one mile west-northwest of Burns Flat.
High Wind, Tillman
- When
- April 9, 1:49 PM CST
- Where
- Tillman forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
The wind gust was measured three miles southeast of Frederick.
High Wind, Ellis
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Ellis forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Woodward
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Woodward forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Roger Mills
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Roger Mills forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Roger Mills
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Roger Mills forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Beckham
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Beckham forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Harmon
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Harmon forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Greer
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Greer forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Kiowa
- When
- April 9, 1:50 PM CST to 4:00 PM CST
- Where
- Kiowa forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Dewey
- When
- April 9, 1:55 PM CST
- Where
- Dewey forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
The wind gust was measured four miles west-northwest of Camargo.
High Wind, Custer
- When
- April 9, 2:05 PM CST
- Where
- Custer forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
The wind gust was measured four miles west-southwest of Weatherford.
High Wind, Jackson
- When
- April 9, 2:10 PM CST to 4:00 PM CST
- Where
- Jackson forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Measured sustained winds over 40 mph were reported three miles south of Altus, with frequent gusts over 50 mph.
High Wind, Washita
- When
- April 9, 2:20 PM CST to 4:00 PM CST
- Where
- Washita forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
The wind gust was measured four miles west northwest of Bessie. Sustained winds over 40 mph were also reported for a few hours.
High Wind, Washita
- When
- April 9, 2:42 PM CST to 4:00 PM CST
- Where
- Washita forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
The wind gust was measured one mile west-northwest of Burns Flat. Sustained winds over 40 mph were also reported for several hours, with blowing dust reducing visibility below two miles at times.
High Wind, Caddo
- When
- April 9, 3:35 PM CST
- Where
- Caddo forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
The wind gust was measured four miles north-northwest of Fort Cobb.
High Wind, Caddo
- When
- April 9, 3:45 PM CST
- Where
- Caddo forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
The wind gust was measured four miles east-northeast of Apache.
High Wind, Grady
- When
- April 9, 4:05 PM CST
- Where
- Grady forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
The wind gust was measured two miles south-southwest of Minco.
High Wind, Dewey
- When
- April 9, 4:20 PM CST
- Where
- Dewey forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
The wind gust was measured seven miles west-northwest of Seiling.
Strong Wind, Cleveland
- When
- April 9, 4:20 PM CST
- Where
- Cleveland forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $1,000
- Reported by
- Mesonet
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
The wind gust was measured two miles northwest of Norman.
High Wind, Kiowa
- When
- April 9, 4:39 PM CST
- Where
- Kiowa forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
The wind gust was measured three miles southeast of Hobart.
High Wind, Kiowa
- When
- April 9, 4:45 PM CST
- Where
- Kiowa forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
The wind gust was measured ten miles east-northeast of Willow.
High Wind, Oklahoma
- When
- April 9, 5:19 PM CST
- Where
- Oklahoma forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
The wind gust was measured at Will Rogers World Airport.
High Wind, Caddo
- When
- April 9, 5:21 PM CST
- Where
- Caddo forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
High Wind, Woods
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Woods forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Alfalfa
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Alfalfa forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported, with frequent gusts of at least 50 mph.
High Wind, Major
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Major forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Garfield
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Garfield forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Kingfisher
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Kingfisher forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Logan
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Logan forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Payne
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Payne forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Canadian
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Canadian forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Oklahoma
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Oklahoma forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Lincoln
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Lincoln forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Grady
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Grady forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, McClain
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- McClain forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Cleveland
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Cleveland forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Pottawatomie
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Pottawatomie forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Woodward
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Woodward forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Dewey
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Dewey forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Custer
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Custer forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Caddo
- When
- April 9, 5:30 PM CST to 7:30 PM CST
- Where
- Caddo forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- Mesonet
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Sustained winds of 35 to 45 mph were reported over much of the county, with frequent gusts of at least 50 mph.
High Wind, Blaine
- When
- April 9, 5:32 PM CST to 7:30 PM CST
- Where
- Blaine forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
The wind gust was measured in Watonga.
High Wind, Woodward
- When
- April 9, 5:45 PM CST
- Where
- Woodward forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
The wind gust was measured three miles west-southwest of Freedom.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 9 to 12, 20092 deaths · 2 injured · $8.6 million · 10 events
- Tornadoes and Hail in Arkansas, April 9, 20098 injured · $6.5 million · EF3 · 17 events
- Tornadoes and Hail in Louisiana, April 9, 20092 injured · $14 million · EF2 · 20 events
- Tornadoes and Hail in Oklahoma, April 9, 20094 injured · $493,000 · EF2 · 60 events
- Tornadoes and Hail in Texas, April 9, 2009$2.1 million · EF2 · 16 events
- Tornado and Hail in Arkansas, April 9, 2009$668,000 · EF2 · 6 events
- Tornado in Oklahoma, April 9, 2009$1,000 · EF2 · 1 event
- Tornado and Hail in Missouri, April 9, 2009$148,000 · EF0 · 33 events
- High Wind in Texas, April 9, 2009$250,000 · 54 kt wind · 21 events
- Damaging Winds in Illinois, April 9 to 10, 2009$280,000 · 83 kt wind · 2 events
- Hail and Damaging Winds in Kansas, April 9, 2009$105,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Kentucky, April 9 to 10, 2009$115,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 165502, 165501, 165503, 165504, 165505, 165506, 165507, 165508, 165530, 165531, 165532, 165533, 165534, 165535, 165536, 165538, 165510, 165511, 165513, 165514, 165515, 165517, 165518, 165519, 165521, 165560, 165522, 165523, 165525, 165526, 165539, 165540, 165541, 165542, 165544, 165545, 165546, 165548, 165549, 165550, and more.